Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 140, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 25, 2009, 7:04 AM CDT for Coles County, Cumberland County, Shelby County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2009, 7:04 AM CDT (12:04 UTC)
- Expired
- Jul 25, 2009, 7:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Coles County, IL, Cumberland County, IL, Shelby County, IL
The radar
The Evansville,IN radar (KVWX), 128 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1027 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 251204 SVRILX ILC029-035-173-251245- /O.NEW.KILX.SV.W.0140.090725T1204Z-090725T1245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 704 AM CDT SAT JUL 25 2009 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SHELBY COUNTY IN CENTRAL ILLINOIS... SOUTHERN COLES COUNTY IN EAST CENTRAL ILLINOIS... CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS... * UNTIL 745 AM CDT. * AT 704 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF NEOGA...OR ABOUT 9 MILES SOUTHWEST OF MATTOON...AND WAS MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... JANESVILLE... LERNA... TOLEDO... JEWETT... GREENUP... HAZEL DELL... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3943 8802 3918 8801 3922 8859 3945 8855 TIME...MOT...LOC 1204Z 288DEG 42KT 3936 8845 $$ AUTEN
2 follow-up statements
000 WWUS53 KILX 251226 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 726 AM CDT SAT JUL 25 2009 ILC173-251236- /O.CAN.KILX.SV.W.0140.000000T0000Z-090725T1245Z/ SHELBY IL- 726 AM CDT SAT JUL 25 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY IS CANCELLED... LAT...LON 3918 8801 3920 8834 3944 8821 3943 8802 TIME...MOT...LOC 1226Z 288DEG 42KT 3928 8814 $$ ILC029-035-251245- /O.CON.KILX.SV.W.0140.000000T0000Z-090725T1245Z/ COLES IL-CUMBERLAND IL- 726 AM CDT SAT JUL 25 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR EASTERN CUMBERLAND AND SOUTHERN COLES COUNTIES... AT 726 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREENUP...OR NEAR TOLEDO...MOVING EAST AT 50 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...HAZEL DELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3918 8801 3920 8834 3944 8821 3943 8802 TIME...MOT...LOC 1226Z 288DEG 42KT 3928 8814 $$ AUTEN
000 WWUS53 KILX 251239 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 739 AM CDT SAT JUL 25 2009 ILC029-035-251249- /O.EXP.KILX.SV.W.0140.000000T0000Z-090725T1245Z/ COLES IL-CUMBERLAND IL- 739 AM CDT SAT JUL 25 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CUMBERLAND AND SOUTHERN COLES COUNTIES EXPIRES AT 745 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3918 8801 3920 8834 3944 8821 3943 8802 TIME...MOT...LOC 1239Z 288DEG 42KT 3923 8796 $$ AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:51 AM CDT, 13 minutes earlier.
Area forecast discussion, Jul 25, 6:51 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 651 AM CDT SAT JUL 25 2009 .DISCUSSION... ISSUED 326 AM CDT SAT JUL 25 2009 SQUALL LINE OF THUNDERSTORMS MADE ITS WAY THROUGH CENTRAL ILLINOIS IN THE OVERNIGHT HOURS ...WITH SOME REMNANTS LEFT BEHIND IN THE EARLY MORNING HOURS...MAINLY SOUTH OF INTERSTATE 70. OVERALL...STORM EVOLUTION WAS POORLY DEPICTED BY SEVERAL MODELS AND EXPECT SOME OF THIS TO CONTINUE AS THE CWA REMAINS IN NWRLY FLOW THROUGH THE WEEKEND AND INTO THE FIRST PART OF THE WORKWEEK. THAT BEING SAID...OPERATIONAL MODELS DO AGREE MORE OR LESS WITH THE UPPER WAVE PATTERN THROUGH 144H. NOT A LOT OF ISSUES TO DEAL WITH ON THIS FORECAST RUN OTHER THAN GETTING THE COLD FRONT THROUGH THE FA TODAY...THE AFTERNOON CHANCES AT SHOWERS THROUGH THE WEEKEND...AND A FRONTAL PASSAGE TUES NIGHT/WED. SHORT TERM...TODAY AND TOMORROW... FRONT IS STILL WELL TO THE NW...NOT EVEN IN THE CWA YET...BUT IS SLATED TO CONTINUE TO MAKE PROGRESS THROUGH THE DAY...AND ENHANCE THE CHANCE FOR TS LATER IN THE DAY AND AFTERNOON...ESP IN THE SE. STILL SLIGHTLY BELOW NORMAL CONDITIONS WILL CONTINUE BEHIND THE FRONT AS NWRLY FLOW SETS UP THROUGH THE WEEKEND. TOMORROW COOLER BY ONLY A COUPLE DEGREES. ANOTHER WAVE PASSING AROUND THE MAIN LOW IN SRN CANADA WILL SPARK CHANCE SHOWERS...MAINLY IN NERN IL AND NRN INDIANA...WITH A LESSER CHANCE IN THE NERN FA. LONG TERM...MONDAY THROUGH WEDNESDAY... MONDAY WILL SEE A BIT OF A WARM UP IN TEMPS AS THE WINDS COME AROUND TO MORE SWRLY AND THE TROF FLATTENS CONSIDERABLY AND SHIFTS EWD AT H5. ATMOSPHERE WARMING AND MOISTENING UP A BIT AT THE SFC AHEAD OF THE NEXT SYSTEM...EXPECTED TO BRING SOME TS ACTIVITY LATE MON TO NRN ILLINOIS. MODELS ARE SLOWING DOWN THE APPROACH SOMEWHAT...SO THAT SHOWERS DO NOT AFFECT ILX CWA UNTIL MON NIGHT/TUESDAY MORNING. WILL HAVE TO WATCH THE PROGRESSION OF THE MODELS WITH THIS PARTICULAR SYSTEM AS POPS ARE ENTIRELY UNNECESSARY MON NIGHT WITH THE GFS AT THIS POINT. TEMPS MUCH COOLER AGAIN FOR TUE AND WED. HJS && .AVIATION... ISSUED 650 AM CDT SAT JUL 25 2009 VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES NEXT 24HRS. CLEARING LINE IS APPROACHING AND IS THROUGH PIA AND SHOULD BE THROUGH SPI AND BMI BY 12Z. HOWEVER...SATELLITE LOOP SHOWS SOME SCATTERED CLOUDS HANGING AROUND THE CLEARING LINE SO HAVE INCLUDED 2HR TEMPO GROUP TO COVER POSSIBLE BKN CIGS THIS MORNING. DID THE SAME FOR DEC AND CMI BUT DEC CLEARING WILL BE AT 13Z FOLLOWED BY CMI AT 14Z. LOTS OF PCPN LAST NIGHT SO BELIEVE CU DEVELOPMENT IS LIKELY. SO WENT WITH SCT CU AT 4KFT FOR THE DAY. THEN IT DISSIPATES AROUND SUNSET...AND BECOMES CLEAR. FRONT WILL SWITCH WINDS TO WEST- NORTHWEST THIS MORNING...BUT THEN BACK TO WEST BY THIS EVENING. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 25, 6:08 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 608 AM CDT SAT JUL 25 2009 ILZ027>031-036>038-040>057-061-261100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 608 AM CDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TODAY...MAINLY SOUTH OF I-72...AS A COLD FRONT FINALLY PUSHES THROUGH THE AREA. AT THIS TIME ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY AND TUESDAY NIGHT...WITH THE PASSAGE OF ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-261100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 608 AM CDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TODAY...MAINLY SOUTH OF I-72...AS A COLD FRONT FINALLY PUSHES THROUGH THE AREA. AT THIS TIME THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY NIGHT INTO WEDNESDAY...WITH THE PASSAGE OF ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON. AUTEN
In the hours before
Local storm report, Jul 25, 2:30 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
230 AM CDT SAT JUL 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL 2 W TROWBRIDGE 39.32N 88.57W
07/25/2009 E0.75 INCH SHELBY IL LAW ENFORCEMENT
HAIL REPORTED IN KINGMAN
&&
DPKLocal storm report, Jul 25, 2:52 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
252 AM CDT SAT JUL 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG PEORIA 40.74N 89.61W
07/24/2009 PEORIA IL NWS EMPLOYEE
SEVERAL 6 INCH DRANCHES DOWN IN PEORIA...TIME ESTIMATED
&&
DPKLocal storm report, Jul 25, 2:53 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
253 AM CDT SAT JUL 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG PEORIA 40.74N 89.61W
07/24/2009 PEORIA IL NWS EMPLOYEE
SEVERAL 6 INCH DRANCHES DOWN IN PEORIA...TIME
ESTIMATED...CORRECTED TIME
&&
DPKLocal storm report, Jul 25, 3:20 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
320 AM CDT SAT JUL 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG PEORIA 40.74N 89.61W
07/24/2009 PEORIA IL NWS EMPLOYEE
SEVERAL 6 INCH BRANCHES DOWN IN PEORIA...TIME
ESTIMATED...CORRECTED TIME
&&Local storm report, Jul 25, 6:30 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
630 AM CDT SAT JUL 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN ALTONA 41.12N 90.16W
07/25/2009 M1.76 INCH KNOX IL CO-OP OBSERVER
24 HOUR RAINFALL
&&
DPKSpecial weather statement, Jul 25, 6:35 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
635 AM CDT SAT JUL 25 2009
ILZ052-054-061-251215-
CHRISTIAN-MOULTRIE-SHELBY-
635 AM CDT SAT JUL 25 2009
...SIGNIFICANT WEATHER ALERT FOR EASTERN CHRISTIAN...NORTHERN SHELBY
AND SOUTHERN MOULTRIE COUNTIES UNTIL 715 AM CDT...
AT 633 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ASSUMPTION...OR 13 MILES NORTHWEST OF
SHELBYVILLE...MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WESTERVELT...
SHELBYVILLE...
FINDLAY...
WINDSOR...
SULLIVAN...
ALLENVILLE...
OTHER LOCATIONS AFFECTED INCLUDE...EAGLE CREEK STATE PARK...WOLF
CREEK STATE PARK AND GAYS.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3942 8912 3966 8912 3965 8848 3941 8847
3932 8847
TIME...MOT...LOC 1135Z 277DEG 35KT 3950 8898
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:53 PM CDT | Special Weather Statement | ILX | Knox, Marshall, Peoria, Stark | 52 min |
| Jul 24, 9:37 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark, Woodford | 53 min |
| Jul 24, 10:19 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, McLean, Marshall, Peoria, Stark and 2 more | 56 min |
| Jul 24, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Mason, Peoria, Tazewell, Woodford | 48 min |
| Jul 24, 11:01 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 44 min |
| Jul 24, 11:16 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Menard, Piatt and 2 more | 59 min |
| Jul 24, 11:46 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt, Vermilion | 59 min |
| Jul 24, 11:46 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Morgan, Schuyler | 44 min |
| Jul 24, 11:57 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 48 min |
| Jul 25, 12:06 AM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Menard, Moultrie and 1 more | 39 min |
| Jul 25, 12:37 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Piatt, Sangamon, Shelby | 53 min |
| Jul 25, 12:56 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar, Moultrie and 2 more | 64 min |
| Jul 25, 1:32 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 3 more | 73 min |
| Jul 25, 6:35 AM CDT | Special Weather Statement | ILX | Moultrie, Shelby | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.